MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-09
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sureform 60 reload has been returned and evaluated by failure analysis.The reload was found to have the knife exposed within the knife track.The knife was exposed towards the middle of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.The reload was disassembled in-house for inspection.The green reload was found to have lodged staple in the knife canal.The deformed staple was removed from the knife track revealing a solid bio debris attached to the staple.The reload had a damaged blade.The blade exhibited mechanical indentations/burrs.The probable root cause for the exposed component reloads are attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.The probable root cause for the sf 60 green reload was attributed to the lodged staple in the knife canal.The deformed staple was removed from the knife track revealing a solid bio debris attached to the staple.The sureform 60 stapler was installed onto an in-house system and fired on a test foam using an in-house black reload.The instrument fired successfully, and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer reported they attempted fire multiple times however the tissue was too thick, so from blue to green filling.Tissue further skeletonized.When light was green they fired, however after a while.It stopped firing.Customer had to stop during operation and blade sticks out.The procedure was completed.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21599769
Report Number2955842-2025-07719
Device Sequence Number12844872
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)NA
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-09
Device Catalogue Number48360G
Device Lot NumberNA NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown